Alert archive / Texas / High Wind Warnings in 2013
High Wind Warning 23, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Oct 18, 2013, 11:08 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2013, 11:08 PM CDT (04:08 UTC)
- Expired
- Oct 19, 2013, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
735 WWUS74 KMAF 190408 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1108 PM CDT FRI OCT 18 2013 ...HIGH WIND WARNING FOR THE GUADALUPE PASS THROUGH 1AM MDT... ...A FREEZE WARNING IS IN EFFECT TONIGHT FOR THE NORTHERN TWO- THIRDS OF LEA COUNTY NEW MEXICO AND GAINES COUNTY TEXAS... .A STRONG COLD FRONT HAS MOVED THROUGH SOUTHEAST NEW MEXICO AND MUCH OF SOUTHWEST TEXAS THIS EVENING BRINGING THE FIRST COLD AIRMASS OF THE FALL SEASON. GUSTY WINDS BEHIND THE FRONT WILL DIMINISH EARLY SATURDAY MORNING ALLOWING FOR GOOD RADIATIONAL COOLING. HOWEVER HIGH WIND WILL CONTINUE THROUGH THE GUADALUPE PASS THROUGH EARLY MORNING. LOW TEMPERATURES WILL BE IN THE 28 TO 32 DEGREE RANGE ACROSS THE NORTHERN TWO- THIRDS OF LEA COUNTY NEW MEXICO AND GAINES COUNTY TEXAS. AREAS WHERE COLD AIR DRAINAGE IS FAVORED... SUCH AS DRAWS...PLAYAS...AND OTHER LOW LYING AREAS...COULD SEE TEMPERATURES FALL BELOW 28 DEGREES JUST AFTER SUNRISE SATURDAY. TEMPERATURES WILL WARM ABOVE THE FREEZING MARK BY MID MORNING. TXZ258-190700- /O.NEW.KMAF.HW.W.0023.131019T0408Z-131019T0700Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 1008 PM MDT FRI OCT 18 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 AM MDT SATURDAY. * EVENT...HIGH WIND THROUGH THE GUADALUPE MOUNTAINS. * TIMING...NOW THROUGH 1AM MST. * WINDS...NORTHEAST WINDS OF 35 TO 45 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ029-033-TXZ045-191300- /O.CON.KMAF.FZ.W.0002.131019T0600Z-131019T1400Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE 1108 PM CDT FRI OCT 18 2013 /1008 PM MDT FRI OCT 18 2013/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ SATURDAY... * EVENT...LIGHT FREEZE WITH TEMPERATURES 28-32 DEGREES * TIMING...LATE TONIGHT THROUGH SATURDAY MORNING * IMPACTS...PROTECT TENDER OUTDOOR PLANTS AND PETS FROM THE EXPECTED OVERNIGHT COLD TEMPERATURES PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 18, 6:16 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Oct 18, 6:16 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
616 PM CDT Fri Oct 18 2013
.DISCUSSION...
See 00z aviation discussion below.
&&
.AVIATION...
Gusty north to northeast winds will continue through the evening
hours with blowing dust possible. Winds will begin to weaken around 06z and
become light out of the north. Showers and thunderstorms that
develop along the cold front should remain to the east of all TAF
sites this evening. Low ceilings will affect parts of the area this
evening and overnight. Winds will become southerly Saturday
afternoon but should not be too strong.
&&
.PREV DISCUSSION... /ISSUED 446 PM CDT Fri Oct 18 2013/
.DISCUSSION...
A STRONG COLD FRONT IS DIVING SOUTH ACROSS SOUTHEASTERN NEW MEXICO
AND THE NORTHERN PERMIAN BASIN AT PRESS TIME, CURRENTLY EXTENDING
FROM JUST SOUTH OF KATS THROUGH KHOB TO JUST NORTH OF KSNK. KMAF
WSR-88D DATA ARE DEPICTING THE FRONT NICELY, WITH AN ESTIMATED
SPEED OF ABOUT 25 MPH. THERE APPEARS TO BE A WEAK PRE-FRONTAL
TROUGH ABOUT 30 TO 40 MILES SOUTH OF THE FRONT, WHILE A SURFACE
TROUGH/DRYLINE STRETCHES FROM THE FAR EASTERN PERMIAN BASIN SOUTH
INTO THE FAR SOUTHERN TRANS PECOS.
VERY STRONG PRESSURE RISES, ON THE ORDER OF 2 MB/HR, WILL OCCUR
BEHIND THE FRONT. RESULTANT ISALLOBARIC FORCING WILL KEEP WINDS
GUSTY BEHIND THE FRONT FOR AT LEAST SIX HOURS POST-FROPA, POSSIBLY
GUSTING UP INTO THE 30 TO 35 MPH RANGE THIS EVENING. SIGNIFICANT
COLD AIR ADVECTION WILL BRING SHARPLY COLDER TEMPERATURE TO THE
REGION AS WELL, AS TEMPERATURES FROM THE SOUTH PLAINS NORTH ACROSS
THE PANHANDLE ARE IN THE 40S. EXPECT A PERIOD OF LOW POST-FRONTAL
STRATUS AS WELL, WITH SKIES CLEARING ABOUT FOUR HOURS AFTER FROPA.
LOW STRATUS UP ACROSS THE PANHANDLE SOUTH TO ABOUT LBB SHOULD LIMIT
V DOT DEL DIRT TO LOCALIZED 1-2 SM IN BLOWING DUST.
AS MENTIONED EARLIER, A SURFACE TROUGH/DRYLINE EXTENDS NOW FROM
THE FAR EASTERN PERMIAN BASIN SOUTH TO THE SOUTHERN LOWER TRANS
PECOS. MLCAPE UP AGAINST THIS DRYLINE IS STRUGGLING TO REACH 1000
J/KG WHILE EFFECTIVE BULK SHEAR VALUES ARE EXPECTED TO BE NO MORE
THAN 45 KTS. AT THIS TIME IT APPEARS THAT FRONTAL CONVERGENCE ALONE
WILL GIN UP ISOLATED TO SCATTERED CONVECTION. THE ORIENTATION OF
THE STORM-RELATIVE FLOW TO THE FRONT SUGGESTS A LINEAR CONVECTIVE
MODE, AND ASSOCIATED UPDRAFTS ALONG WITH ENOUGH COLD AIR AT THE MID
LEVELS WARRANTS MENTION OF SEVERE HERE WITH HAIL TO THE SIZE OF
NICKLES EXPECTED IN A BRIEF WINDOW FROM 5 PM CDT THROUGH 7 PM CDT.
WINDS WILL SLACK OFF BEHIND THE FRONT EARLY SATURDAY MORNING AS THE
SURFACE HIGH SETTLES OVER THE REGION. LIGHT WINDS AND OPTIMAL
RADIATIONAL COOLING TONIGHT WARRANTS A FREEZE WARNING FOR THE
NORTHERN TWO-THIRDS OF LEA COUNTY AND ALL OF GAINES COUNTY.
DECIDED TO DROP EDDY COUNTY AND THE GUADALUPES BECAUSE WE BELIEVE
THERE'LL BE ENOUGH CLOUD COVER AND THERMAL BELTS, RESPECTIVELY, TO
KEEP TEMPS ABOVE FREEZING.
SATURDAY AND SUNDAY LOOK TO BE QUITE PLEASANT WITH HIGHS IN THE
60S AND 70S AND WINDS RETURNING TO A SOUTHERLY DIRECTION. A WEAK
COLD FRONT PASSES ACROSS THE REGION EARLY MONDAY MORNING, BRINGING
A SLIGHT COOLDOWN TO TEMPERATURES MONDAY AND TUESDAY. BY MIDWEEK
EXPECT TEMPERATURES TO RETURN TO AT OR A BIT ABOVE NORMAL. WITH A
LACK OF SIGNIFICANT MOISTURE, LIFT, ETC., LOOKS TO BE SIG WX NIL FROM
SATURDAY THROUGH AT LEAST NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 34 65 45 77 / 10 0 0 0
BIG SPRING TX 36 65 46 78 / 20 0 0 0
CARLSBAD NM 36 68 44 79 / 10 0 0 0
DRYDEN TX 47 67 51 77 / 30 10 0 0
FORT STOCKTON TX 39 67 49 80 / 20 0 0 10
GUADALUPE PASS TX 39 63 47 70 / 10 0 0 0
HOBBS NM 32 66 42 76 / 0 0 0 0
MARFA TX 34 65 40 74 / 20 0 0 0
MIDLAND INTL AIRPORT TX 35 65 46 78 / 10 0 0 0
ODESSA TX 36 65 47 77 / 10 0 0 0
WINK TX 40 68 45 80 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM MDT SATURDAY FOR
THE FOLLOWING ZONES... CENTRAL LEA COUNTY...NORTHERN LEA
COUNTY.
TX...FREEZE WARNING FROM 1 AM TO 9 AM CDT SATURDAY FOR THE FOLLOWING
ZONES... GAINES.
&&
44/70Hazardous weather outlook, Oct 18, 10:54 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1054 PM CDT FRI OCT 18 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-200400- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1054 PM CDT FRI OCT 18 2013 /954 PM MDT FRI OCT 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL BRING FREEZING TEMPERATURES TO NORTHERN LEA COUNTY AND GAINES COUNTY LATE TONIGHT. A FREEZE WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LIGHT FREEZE IS EXPECTED SATURDAY MORNING FOR SOUTHEAST NEW MEXICO AND PORTIONS OF GAINES COUNTY. A FREEZE WARNING IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in Texas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.